The Link between Nerve Damage and Statin Drugs
Spending on cholesterol-lowering drugs like statins increased by $160 million in 2010, for a total spending of nearly $19 billion in the U.S., the IMS Institute for Healthcare Informatics reported in their Use of Medicines in the United States: Review of 2010.
In all, more than 255 million prescriptions were dispensed for these drugs in 2010, making them the most commonly prescribed type of medication in the United States.
Unfortunately, this excessive use is an artifact of a medical system that regards prescribing pills to lower cholesterol as a valid way to protect one’s heart health — even though the low “target” cholesterol levels have not been proven to be healthy … and cholesterol is actually NOT the underlying culprit in heart disease.
Worse still, these drugs, which are clearly not necessary for the vast majority of people who take them, are proven to cause serious and significant side effects, including, as new research shows, definite nerve damage.
Are You Taking Drugs You Don’t Need … and Getting Nerve Damage as a Result?
It must be understood that any time you take a drug there is a risk of side effects.
Oftentimes, these risks are not fully understood, especially when multiple drugs enter the equation, and appear only after a drug has already been taken by millions of people.
Even once a drug has been FDA-approved, you are depending on a limited number of clinical trials to dictate a drug’s safety … but it’s impossible to predict how a drug will react when introduced into your system, in a real-world setting.
Not to mention, the accuracy of medical research is dubious at best.
In many ways, any time you take a drug YOU are the guinea pig, and unforeseen side effects are the rule, rather than the exception. In terms of statin drugs, side effects are already clearly apparent; at GreenMedInfo.com you can see 304 conditions that may be associated with the use of these drugs, and this is likely only the tip of the iceberg. Among one of the more well-known risks is harm to your muscles and peripheral nervous system with long-term use. Indeed, new research on 42 patients confirmed that:
” … long-term treatment with statins caused a clinically silent but still definite damage to peripheral nerves when the treatment lasts longer than 2 years.”
READ THE REST HERE: The Link between Nerve Damage and Statin Drugs.